Maximum dose of steroid inhaler - problems?

Hey y'all!

Am sorry, been very busy lately, started working again about 2 weeks ago:)

Last week I had an appointment with the asthma nurse, my 1st ever.

She put me on the maximum dose of the steroid inhaler with 8 puffs per day since I still have to use my blue one a lot..

But now I keep getting those weakness attacks I described in earlier posts again, worse than ever, last time I even had one during work.

I wonder if it might be my heart, not being able to take all the steroids?

Have a lot chest pain in the area where my heart is, always just for a short amount of time, and also weak heart beats plus gasping for air which wakes me up at night..

I AM NOT SEEKiNG MEDiCAL ADViCE, I was just wondering if anyone ever had similar problems?

Jess x

1 Reply

oldestnewest
  • Hi again!

    That is quite a lot of steroid though think they have varying strengths - maybe check the leaflet and see what side effects are? What exactly are you on - is it just a steroid or a combined one with a LABA, as any sort of bronchodilator can have an effect on the heart?

    HOWEVER whether or not it says this is a side effect I think you really need to go back to the GP asap and nag them about these attacks. I really think they need to be paying more attention especially as I remember you saying you have a history of possible heart issues and if it happened before taking the steroids AND while you're on them it seems like it's not that likely to be related. The steroids will take a bit of time to kick in and it's possible they might help the night-time breathing after a while but with the other symptoms I wouldn't wait, I'd go back to your dr and really push them about these weakness attacks. Did you find one who would listen to you? Seems like at the very least they could see what's going on with the murmur you mentioned, and if it's not that then at least you know it's not.

    But please do go back even if you feel like you're pestering them - chest pain can come from finding it hard to breathe but you should get it checked out anyway. Make an emergency appt if they tell you there are no normal ones for a week.

You may also like...